Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2000, 8:08 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 8:08 PM EDT (00:08 UTC)
- Expired
- Jun 26, 2000, 9:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Rockingham County, NC, Stokes County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:42 PM EDT | Hail 1 | Walnut Cove, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 270009
SVRRNK
NCC157-169-270100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT MON JUN 26 2000
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT.
* AT 808 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 7
MILES SOUTHWEST OF MADISON...MOVING NORTHEAST AT 20 MPH. ONE INCH
HAIL WAS REPORTED WITH THIS STORM IN WALNUT COVE.
SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE
MADISON...
STONEVILLE...
WENTWORTH...
EDEN...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
$$
LAT...LON 3634 8019 3627 8006 3632 7980 3651 7961
3654 7993What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:00 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 26, 7:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 700 PM EDT MON JUN 26 2000 HAVE ALLOWED THE FLASH FLOOD WATCH TO EXPIRE. THE THREAT FOR WIDEPREAD FLASH FLOODING HAVE ENDED FOR THIS EVqENING. WSR-88D TRENDS SHOWED THUNDERSTORMS HAVE BEEN WEAKENING DURING THE PAST 3 HOURS. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. KK
In the hours before
Local storm report, Jun 26, 5:26 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
526 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM MADISON HEIGHTS VA WIND DAMAGE
06/26/00 AMHERST LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN ACROSS
ROAD IN MADISON HEIGHTS.
0459 PM 1 E CENTENARY VA WIND DAMAGE
06/26/00 BUCKINGHAM LAW ENFORCEMENT REPORTED
TREES BLOWN DOWN ACROSS
HIGHWAY.Special weather statement, Jun 26, 6:53 PM EDT, 1 hour 15 minutes before
NCZ001>003-018-019-VAZ015>017-032-033-262252-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
653 PM EDT MON JUN 26 2000
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR
NORTH CAROLINA...
ALLEGHANY SURRY ASHE
WATAUGA WILKES
VIRGINIA...
CARROLL FLOYD
GRAYSON PATRICK
THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED ACROSS THE REGION
THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP
LATER THIS EVENING. WATCH FOR LOCALIZED FLOODING PROBLEMS IN LOW LYING AND
POOR DRAINAGE AREAS.
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:52 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe | 3 hr |
| Jun 27, 7:10 PM EDT | Flash Flood Warning | RNK | Caswell | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.